Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaposi Sarkom with CD4 840
Jun 26, 2008

Dear Doctor I m positiv since 2002 and have not been on any treatment so far. My CD4 are around 500, last month even over 800! Viral load is around 200'000 since years. Now I developped Kaposi Sarkom, on legs and arms and my leg full of water. I was recommended to start with treatment immediately, but I don t see the point as I don t need to improve CD4. Second option would be chemotherapy for KS only. What do you think? How is it possible to get KS with such good health and is it worth to start treatment regarding side effects etc. Which first line treatment would you reccomend to start with? Thanks for your help. David, Switzerland

Response from Dr. Young

Dear David in Switzerland,

If you have Kaposi's sarcoma, then despite your CD4 count, you have AIDS.

If you have AIDS you should start HIV treatments.

Rarely, patients with numerically high (and normal) CD4 counts like you have sufficient functional immune dysfunction to have AIDS complications. It would appear that you are such a person.

It's not always just about CD4 counts, much more important are HIV related symptoms or complications.

There are several recommended first line treatments; all involve the use of 2 nucleoside drugs and either a non-nucleoside or a boosted protease inhibitor. There are pros and cons of every combination- I'd suggest that you take a gander at these pages for a wide-ranging discussion about first-line treatments.

Best of luck to you,

BY



Previous
kALETRA + TRUVADA
Next
Treatment without medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement